MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURNEY II BCS FEMORAL OXINIUM RIGHT SIZE 4; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

SMITH & NEPHEW, INC. JOURNEY II BCS FEMORAL OXINIUM RIGHT SIZE 4; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Catalog Number 74022114
Medical Device Problem Code Incorrect Device Or Component Shipped (2962)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/09/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a left side implant was in a package labeled as a right side implant.The incorrect implant was implanted but was noticed to be incorrect.The left component was removed and a back-up right component was implanted.The surgery was delayed by more than two hours.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.Our investigation confirmed that the device had been swapped/mis-packaged; a size 5 left femoral implant was placed in the size 4 right packaging.Limited information was given to contribute to a medical investigation.It was communicated that surgery was delayed for three hours, yet no patient injury has been reported subsequent to the reported event.No further clinically relevant documentation was provided for inclusion in a medical investigation.A quality hold has been placed in an attempt to quarantine and re-inspect additional devices from the listed batches.This event has been elevated to our risk assessment process to determine if/what additional actions are needed.We consider this investigation closed.Should additional information be received, the complaint will be reopened.

Brand Name
JOURNEY II BCS FEMORAL OXINIUM RIGHT SIZE 4
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7260080
Report Number1020279-2018-00139
Device Sequence Number11009903
Product Code JWH
UDI-Device Identifier00885556169865
UDI-Public00885556169865
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number74022114
Device Lot Number17KM22618
Initial Date Received by Manufacturer 02/09/2018
Supplement Date Received by Manufacturer02/09/2018
Initial Report FDA Received Date02/09/2018
Supplement Report FDA Received Date04/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
QRB 2018-021/HHE 2018-22
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;